Esophogus Spasming back...???

andrelaplume2December 2, 2009

I posted last year this time of an issue I was having. It felt like my heart was beating fast of oddly. It would happen mostly after dinner when I plopped into my recliner but other times as well.

I saw my internal medicine doc who thought it was a combination of stress (which I did not believe but who knows), weight gain over the last 5 years (I was close to 190 pounds from 175) and perhaps some sort of gas. We did a heart monitor thing that I wore for 24 hours that showed nothing abnormal; just a few irregular beats but not at the times I was complaining about.

She put me on Prilosec, suggested I loose weight and start to excersize. If that did not help, the next step would be to drink this yuky drink or get scoped.

Well, by late spring the symptoms had gradually gone away. I had lost about 10 pounds, maybe a little more, I was not plopping in the chair right after eating, I stopped eating late at night, I weaned off the prilosec AND I had been jogging a bit.

Well exactly a year later the symptoms are back. I am still jogging but have gained some weight back. The symptoms thus far are not as bad. The still occure after dinner or when I lay down for bed. It still feels like my heart races, some deep breaths are taken etc but I think it could be esophogus spasming from what I read. I take prilosec now and then.

The fact that it started the exact same time has me wodering if it could be allergy related. I get shots but last fall and this fall has been awefull. Extreme nasal drip at times...sometimes leading to coughing it back up. I can not help but wonder if the drip leads to a stomach gas that irratates the esophogus OR if the coughing aggitates it?

Anyone have any thoughts?

Thank you for reporting this comment. Undo
catherinet

Hi Andre,
I know this doesn't help you at all, but I too get various problems every Fall. I think our bodies prepare for winter, and this can cause problems. I'm a firm believer that we are supposed to slow down in winter, but that doesn't seem to be something anyone can do.
Also, a person's appetite goes up at this time to give us some reserves over winter. Yes, these ideas are primitive, but I think we still have pretty primitive bodies.

I think your weight might be the issue. I lost about 8 pounds last year and didn't have many of my usual foot and knee problems. But I've gained it back and sure enough, the foot and knee problems are starting up. You may have hit that weight that just causes you problems. For me, it can be just a couple pounds that seems to make a huge difference in its effects on my health.
Good luck Andre. Its a very hard time of year to lose weight!
P.S. I seem to get alot of irregular heartbeats every August. And I'm noticing more and more that various problems surface in the late Summer, Fall. Everything else in nature responds to the changing seasons.......why shouldn't our bodies?

    Bookmark   December 3, 2009 at 8:27PM
Thank you for reporting this comment. Undo
andrelaplume2

anyone else out there?

    Bookmark   December 6, 2009 at 10:37PM
Thank you for reporting this comment. Undo
cindyrlo

i have had similar symptoms. i use nexium which helps alot, small frequent meals and do not lay down until 2 hrs after meals, bland diet, low acid diet, alkaline water helps, pureed diet if needed. above all give yourself time and patience. how are you doing now? my best to you

    Bookmark   June 23, 2010 at 11:32PM
Sign Up to comment
More Discussions
L-dopa Rx replacement for RLS anyone?
Anyone have RLS (restless leg syndrome)? I have been...
vieja_gw
Anyone have a hiatal hernia, need advice?
I have constant pain in my diaphram and I read on a...
love2sew
Relentless Night Cough/Post Nasal Drip
Hello, I am desperately seeking information/advice...
wowibrug
Blood pressure cuffs in the hospital
I was in the ER a couple of times for pain in my knee,...
emma
Post Pregnancy Joint Pain & Muscle Stiffness
Wondering if others have experienced joint pain and...
Audlee
© 2015 Houzz Inc. Houzz® The new way to design your home™